EconPapers    
Economics at your fingertips  
 

Boussinesq systems in two space dimensions over a variable bottom for the generation and propagation of tsunami waves

D.E. Mitsotakis

Mathematics and Computers in Simulation (MATCOM), 2009, vol. 80, issue 4, 860-873

Abstract: Considered here are Boussinesq systems of equations of surface water wave theory over a variable bottom. A simplified such Boussinesq system is derived and solved numerically by the standard Galerkin-finite element method. We study by numerical means the generation of tsunami waves due to bottom deformation and we compare the results with analytical solutions of the linearized Euler equations. Moreover, we study tsunami wave propagation in the case of the Java 2006 event, comparing the results of the Boussinesq model with those produced by the finite-difference code MOST, that solves the shallow water wave equations.

Keywords: Boussinesq systems; Shallow water equations; Tsunami waves; Galerkin-finite element method (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475409002857
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:80:y:2009:i:4:p:860-873

DOI: 10.1016/j.matcom.2009.08.029

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:80:y:2009:i:4:p:860-873